MAUDE Adverse Event Report: SYNTHES GMBH 13.0MM PROTECTION SLEEVE FOR RAFN RETROGRADE/QC; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 13.0MM PROTECTION SLEEVE FOR RAFN RETROGRADE/QC; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 03.010.502
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, a nail plate combo was being implanted on a poly trauma patient.Rfna was connected and inserted with a total knee prosthesis in.While having the nail fully inserted, the lm drill holes missed the nail.Depth gauge was inserted and bent due to malleting of depth gauge.Plate was put on the aiming arm and the fixed angle screw did not lock.A new plate was used and the plate locked.The 13mm sleeve was bent during the case as well from pushing and the entry reamer was stuck in the sleeve.Screw racks had faded numbers & screwdriver handles did not attach to the power shaft any longer and would stay on without falling off.Post op review showed that the graphic screw racks were faded and chipping, and that the handles and sleeves were not attached/were bent.The plate was dropped post op and bent/depth gauges bent.This report is for a 13.0mm protection sleeve for rafn retrograde/qc.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Procode: hwc.Initial reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
13.0MM PROTECTION SLEEVE FOR RAFN RETROGRADE/QC
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16215540
Report Number8030965-2023-00699
Device Sequence Number7435097
Product Code HSB
UDI-Device Identifier10886982069191
UDI-Public(01)10886982069191
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.502
Device Catalogue Number03.010.502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2022
Initial Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5 VA-LCP CRVD COND PL/10 HOLE/230/LFT.; 4.5 VA-LCP CRVD COND PL/12 HOLE/266/LFT.; AIMING ARM RADIOLUCENT.; CONNECTING SCREW.; DEPTH GAUGE FOR 3.5MM CORTEX SCREWS.; INSERTION HANDLE RADIOLUCENT.; LRG CANN HANDLE QUICK COUPLING - 12 HEX.; SCREBLADE RACK FOR FEMORAL NAIL-EX IMPLS.; UNIVERSAL CHUCK.
Patient SexUnknown